Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 243, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 23, 2015, 4:19 PM MDT for Kit Carson County, Colorado. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2015, 4:19 PM MDT (22:19 UTC)
- Expired
- Jul 23, 2015, 5:15 PM MDT
- In force
- 56 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 48 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 4:24 PM MDT | HAIL 1.75 | 6 S Burlington, CO | PING PONG TO GOLF BALL SIZE HAIL. REPORT RELAYED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 2:04 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -281 J/kg
- Mixed-layer LCL
- 2611 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
813
WUUS53 KGLD 232219
SVRGLD
COC063-232315-
/O.NEW.KGLD.SV.W.0243.150723T2219Z-150723T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
419 PM MDT THU JUL 23 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 515 PM MDT
* AT 419 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
BURLINGTON...MOVING SOUTHEAST AT 10 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN KIT CARSON COUNTY.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 170 AND 181.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3929 10218 3925 10205 3905 10205 3905 10237
3913 10239
TIME...MOT...LOC 2219Z 319DEG 8KT 3919 10226
HAIL...1.50IN
WIND...<50MPH
$$
LUNDQUIST4 follow-up statements
798
WWUS53 KGLD 232232
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
432 PM MDT THU JUL 23 2015
COC063-232315-
/O.CON.KGLD.SV.W.0243.000000T0000Z-150723T2315Z/
KIT CARSON CO-
432 PM MDT THU JUL 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTHEASTERN KIT CARSON COUNTY...
AT 431 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
BURLINGTON...MOVING SOUTHEAST AT 10 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN KIT CARSON COUNTY.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 170 AND 180.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3926 10221 3923 10205 3905 10205 3905 10237
3913 10239
TIME...MOT...LOC 2231Z 319DEG 8KT 3917 10224
HAIL...1.50IN
WIND...<50MPH
$$
LUNDQUIST705
WWUS53 KGLD 232246
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
446 PM MDT THU JUL 23 2015
COC063-232315-
/O.CON.KGLD.SV.W.0243.000000T0000Z-150723T2315Z/
KIT CARSON CO-
446 PM MDT THU JUL 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTHEASTERN KIT CARSON COUNTY...
AT 445 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
BURLINGTON...MOVING SOUTHEAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...STORM CHASER SOUTH OF BURLINGTON.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN KIT CARSON COUNTY.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 170 AND 177.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3921 10221 3921 10205 3905 10205 3905 10232
3914 10231
TIME...MOT...LOC 2245Z 315DEG 11KT 3912 10218
HAIL...1.75IN
WIND...<50MPH
$$
LUNDQUIST877
WWUS53 KGLD 232254
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
454 PM MDT THU JUL 23 2015
COC063-232315-
/O.CON.KGLD.SV.W.0243.000000T0000Z-150723T2315Z/
KIT CARSON CO-
454 PM MDT THU JUL 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTHEASTERN KIT CARSON COUNTY...
AT 454 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTHEAST
OF BURLINGTON...MOVING SOUTHEAST AT 10 MPH.
HAZARD...TWO INCH HAIL.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN KIT CARSON COUNTY.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 170 AND 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3919 10221 3920 10205 3905 10205 3905 10230
3913 10229
TIME...MOT...LOC 2254Z 319DEG 8KT 3910 10216
HAIL...2.00IN
WIND...<50MPH
$$
LUNDQUIST236
WWUS53 KGLD 232307
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
507 PM MDT THU JUL 23 2015
COC063-232315-
/O.CON.KGLD.SV.W.0243.000000T0000Z-150723T2315Z/
KIT CARSON CO-
507 PM MDT THU JUL 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTHEASTERN KIT CARSON COUNTY...
AT 506 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES NORTHWEST
OF WESKAN...OR 18 MILES SOUTHEAST OF BURLINGTON...MOVING SOUTHEAST AT
10 MPH.
HAZARD...TWO INCH HAIL.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN KIT CARSON COUNTY.
THIS WARNING WILL EXPIRE SHORTLY BUT ANOTHER WARNING STILL REMAINS
IN EFFECT FOR THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3912 10216 3915 10205 3905 10205 3905 10222
TIME...MOT...LOC 2306Z 305DEG 10KT 3908 10211
HAIL...2.00IN
WIND...<50MPH
$$
LUNDQUISTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:20 PM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 23, 1:20 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 120 PM MDT THU JUL 23 2015 .SHORT TERM...(THIS AFTERNOON THROUGH FRIDAY) ISSUED AT 1235 PM MDT THU JUL 23 2015 THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG SURFACE TROUGH LINE RUNNING FROM OGALLALA NEBRASKA TO LIMON COLORADO. BETTER COVERAGE OF STORMS WILL BE NORTH OF I-70 WITH MEAN WINDS CARRYING ANY STORMS TO THE EAST THROUGH THE EVENING HOURS. STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...STRONG WINDS AND HEAVY RAINFALL. TEMPERATURES HAVE BEEN A BIT SLOW TO CLIMB TO AFTERNOON HIGHS GIVEN THE PERSISTENCE OF MORNING STRATUS...BUT KEPT MAX TEMPS TODAY IN THE MIDDLE 90S SEEING THE RAPID RECOVERY LAST HOUR OR TWO. FRIDAY WILL BE ANOTHER HOT DAY IN THE 90S. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 105 PM MDT THU JUL 23 2015 SCATTERED THUNDERSTORMS WILL BE ONGOING FRIDAY EVENING ALONG THE COLD FRONT DRAPED ROUGHLY ALONG I70 AND SLOWLY SINKING SOUTH. VERY UNSTABLE CONDITIONS ARE FORECAST ALONG AND JUST NORTH OF THE BOUNDARY ALONG WITH 30-35KTS OF DEEP LAYER SHEAR...SUFFICIENT FOR A FEW SEVERE STORMS AND PERHAPS A SUPERCELL. NOT MUCH IN THE WAY OF SYNOPTIC SCALE FORCING SO COVERAGE WILL BE LIMITED. BY SATURDAY AFTERNOON THE FRONT WILL BE FAR TO THE SOUTH LEAVING THE LOCAL AREA IN A POST FRONTAL UPSLOPE REGIME. ONCE AGAIN SYNOPTIC FORCING WEAK BUT THERE IS A HINT OF SHORTWAVE TROUGH TOPPING THE SOUTHERN PLAINS RIDGE AND PLENTY OF MOISTURE/INSTABILITY FOR AFTERNOON AND EVENING THUNDERSTORMS TO REDEVELOP. SHEAR SOMEWHAT LESS THAN PREVIOUS DAYS SO SEVERE THREAT WILL BE RATHER LIMITED BUT STILL SOME STRONGER STORMS POSSIBLE. OLD FRONTAL BOUNDARY APPEARS TO RETURN NORTH ON SUNDAY AS WARM FRONT AND MAY BE A FACTOR FOR THUNDERSTORM INITIATION. LARGE SCALE PATTERN WILL CHANGE VERY LITTLE WITH ANOTHER POSSIBLE WEAK TROUGH ROTATING AROUND THE UPPER RIDGE IN THE AFTERNOON/EVENING RESULTING IN SCATTERED THUNDERSTORMS. UPPER RIDGE WILL BREAK DOWN EARLY NEXT WEEK AS STRONG SHORTWAVE TROUGH MOVES THROUGH THE NORTHERN ROCKIES. WHILE BEST FORCING WITH THAT SYSTEM WILL REMAIN TO THE NORTH...LOCAL AREA WILL BE ON THE SOUTHERN FRINGE OF STRONGER WINDS ALOFT AND SOME INCREASE IN SYNOPTIC SCALE LIFT WITH WEAK DISTURBANCES ROTATING THROUGH THE BASE OF THE TROUGH. END RESULT WILL BE SLIGHT TO LOW CHANCE POPS FOR THUNDERSTORMS EACH DAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1235 PM MDT THU JUL 23 2015 THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 20Z ACROSS SW NEBRASKA AND NE COLORADO AND MOVE EAST THROUGH THE EVENING. BETTER TSRA CHANCES WILL BE 22-02Z AT KGLD AND 00-03Z AT KMCK. SOUTH TO SOUTHEAST SURFACE WINDS WILL PREVAIL THROUGH 06Z AND THEN TRANSITION TO SW AT KGLD AND TO NW AT KMCK AROUND 12Z AS A COLD FRONT MOVES THROUGH. VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...DLF LONG TERM...024 AVIATION...DLF
Hazardous weather outlook, Jul 23, 10:35 AM MDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1035 AM MDT THU JUL 23 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-240945- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1035 AM MDT THU JUL 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS WILL DEVELOP AFTER 3 PM MDT...MAINLY NORTH OF INTERSTATE 70...AND MOVE EAST THROUGH EARLY EVENING. STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE GIVEN SLOW STORM MOVEMENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING THROUGH NEXT WEDNESDAY. STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MID-AFTERNOON.
In the hours before
Special weather statement, Jul 23, 3:05 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 305 PM MDT THU JUL 23 2015 COZ091-232130- KIT CARSON COUNTY CO- 305 PM MDT THU JUL 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIT CARSON COUNTY UNTIL 330 PM MDT... AT 305 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES NORTH OF BURLINGTON...MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN KIT CARSON COUNTY. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 200 AND 206. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR EAST CENTRAL COLORADO. LAT...LON 3957 10241 3957 10213 3944 10230 3954 10245 TIME...MOT...LOC 2105Z 313DEG 18KT 3956 10231 LUNDQUIST
Special weather statement, Jul 23, 3:10 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 310 PM MDT THU JUL 23 2015 COZ090-232130- YUMA COUNTY CO- 310 PM MDT THU JUL 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL YUMA COUNTY UNTIL 330 PM MDT... AT 310 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTHEAST OF HIGHLAND CENTER...OR 16 MILES SOUTH OF HOLYOKE... MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL YUMA COUNTY. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 261 AND 267. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR NORTHEASTERN COLORADO. LAT...LON 4026 10242 4036 10251 4044 10232 4032 10223 TIME...MOT...LOC 2110Z 240DEG 11KT 4035 10238 LUNDQUIST
Special weather statement, Jul 23, 3:30 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 330 PM MDT THU JUL 23 2015 COZ091-232145- KIT CARSON COUNTY CO- 330 PM MDT THU JUL 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIT CARSON COUNTY UNTIL 345 PM MDT... AT 330 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTH OF BURLINGTON...MOVING SOUTH AT 15 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN KIT CARSON COUNTY. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 198 AND 206. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR EAST CENTRAL COLORADO. LAT...LON 3957 10241 3957 10217 3944 10213 3943 10241 TIME...MOT...LOC 2130Z 355DEG 15KT 3952 10228 LUNDQUIST
Special weather statement, Jul 23, 3:39 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 339 PM MDT THU JUL 23 2015 COZ091-232200- KIT CARSON COUNTY CO- 339 PM MDT THU JUL 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KIT CARSON COUNTY UNTIL 400 PM MDT... AT 338 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BURLINGTON...MOVING SOUTHEAST AT 5 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BURLINGTON. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 432 AND 441. HIGHWAY 385 BETWEEN MILE MARKERS 179 AND 189. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR EAST CENTRAL COLORADO. LAT...LON 3924 10246 3933 10231 3929 10210 3917 10226 TIME...MOT...LOC 2138Z 303DEG 5KT 3926 10231 LUNDQUIST
Special weather statement, Jul 23, 3:46 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
346 PM MDT THU JUL 23 2015
COZ091-232200-
KIT CARSON COUNTY CO-
346 PM MDT THU JUL 23 2015
AT 345 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTH OF BURLINGTON...MOVING SOUTHEAST AT 15 MPH. TORRENTIAL
RAINFALL IS EXPECTED WITH THIS STORM WHICH WILL CAUSE REDUCED
VISIBILITIES AND PONDING OF WATER ON ROADWAYS.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN KIT
CARSON COUNTY.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 196 AND 207.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTHEASTERN COLORADO.
LAT...LON 3957 10233 3958 10206 3957 10205 3956 10205
3938 10218 3947 10240
TIME...MOT...LOC 2145Z 298DEG 11KT 3952 10227
LUNDQUISTLocal storm report, Jul 23, 4:02 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
402 PM MDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 5 SSW BURLINGTON 39.23N 102.30W
07/23/2015 E1.00 INCH KIT CARSON CO TRAINED SPOTTER
MOSTLY NICKEL SIZE HAIL WITH SOME QUARTER.
&&
HILLThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:30 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 60 min |
| Jul 23, 2:45 PM MDT | Special Weather Statement | GLD | Kit Carson | 15 min |
| Jul 23, 3:05 PM MDT | Special Weather Statement | GLD | Kit Carson | 25 min |
| Jul 23, 3:10 PM MDT | Special Weather Statement | GLD | Phillips | 20 min |
| Jul 23, 3:30 PM MDT | Special Weather Statement | GLD | Kit Carson | 15 min |
| Jul 23, 3:39 PM MDT | Special Weather Statement | GLD | Kit Carson | 21 min |
| Jul 23, 3:46 PM MDT | Special Weather Statement | GLD | Kit Carson | 14 min |
| Jul 23, 3:49 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 56 min |
| Jul 23, 4:16 PM MDT | Flash Flood Warning | GLD | Kit Carson | 3 hr |
| Jul 23, 4:51 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 28 min |
| Jul 23, 5:26 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 16 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.